Alert archive / Indiana / River Flood Warnings in 2022

River Flood Warning 56, NWS Indianapolis, IN

March 6, 2022Daviess County, Greene County, Knox County, Indiana

NWS Indianapolis, IN issued this river flood warning at Mar 6, 2022, 9:27 PM EST for Daviess County, Greene County, Knox County, Indiana. It took effect at Mar 7, 2022, 3:44 PM EST. It was in force for 6 days.

The area

The counties it named.

The facts

Issued
Mar 6, 2022, 9:27 PM EST (02:27 UTC)
In effect from
Mar 7, 2022, 3:44 PM EST
Expired
Mar 13, 2022, 6:27 PM EDT
In force
6 days
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
Minor

Counties Daviess County, IN, Greene County, IN, Knox County, IN

The radar

The Evansville,IN radar (KVWX), 79 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point White River (IN) at Elliston (ELLI3).

Action stage
14 ft
Minor stage
18 ft
Moderate stage
25 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Mar 6, 6:22 PM EST, 3 hours 5 minutes earlier.

Area forecast discussion, Mar 6, 6:22 PM EST, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
622 PM EST Sun Mar 6 2022

...Updated Aviation Discussion...

.Forecast Update...
Issued at 619 PM EST Sun Mar 6 2022

...Flood Watch issued for southern Parts of Central Indiana...

With heavy rain possible overnight along with wet soil in place...flooding
will be possible overnight...mainly along and south of I-70 where
heavy rain appears most likely. Flooding threat should end on
Monday morning as the approaching surface low departs the area to
the east...but run-off from earlier floods may still be lingering.

&&

.Short Term...(This evening through Monday night)
Issued at 303 PM EST Sun Mar 6 2022

There are some uncertainties for tonight with convective and flood
threats. Several hi-res models and CAMs are aggressive with
northward advancement of warm front and warm sector, whereas some
are more suppressed with a higher signal for convective training
over portions of southern Indiana (i.e., HRRR). The latter would
lead to more concern for flooding given slight positive 14-day
precipitation anomalies and QPF vs 3-hr flash flood guidance values.
Thus, the reasonable worst case scenario from a flooding standpoint
would be low-end marginal flooding or isolated flash flooding as a
result of longer duration of warm advection-driven precipitation
near the warm front, followed by a final round of frontal forced
precipitation ending by morning.

The atmosphere is likely to transition quickly later today and this
evening as ascent increases from approaching upper trough and
precipitation coverage and intensity grows on the north side of the
front. Given the strong kinematic response to the approaching wave,
it does not appear that initial warm advection precipitation will
substantially suppress the northward movement of the warm sector and
this will raise concern for surface based convection and attendant
wind/tornado threat later tonight across at least our far southern
counties.

Upstream, intense convection is likely within a more buoyant regime
across southern Missouri and northern Arkansas. Consolidation and
upscale growth is likely later this evening with a QLCS potentially
evolving, though the northward extent is uncertain. So, the threat
is more conditional north of our southernmost row of counties.
Although 0-3-km shear vector orientations would likely be nearly
parallel to linear complex orientation, magnitude of low-level shear
and even very modest buoyancy could yield mesovortex generation and
perhaps a few QLCS tornadoes. Any storm-scale RIJ/surge will need to
be watched very closely, with mesovort/tornadic formation favoring
the apex of the bowing segment northward. At the very least, a
mature linear complex in such strong kinematic environment would be
capable of momentum transfer and strong to severe gusts causing
straight-line wind damage.

The best case scenario with regards to convection is the more
suppressed heavy rain scenario described above where surface based
convection would likely be relegated to south of our area. The worst
case scenario is a northward surge of the warm sector deeper into
our area with a mature QLCS approaching, which would heighten the
wind/tornado threat. Observational trends will need to be monitored
closely through the evening and more clarity to the threat magnitude
and northward extent is expected as convective evolution upstream
happens.

&&

.Long Term...(Tuesday through Sunday)
Issued at 303 PM EST Sun Mar 6 2022

Broad positively tilted upper troughing will sit over much of the
central and western CONUS for the first half of the long term
period. This will place central Indiana under generally SW flow for
most of the work week leading to near to slightly above normal
temperatures. Surface high pressure will track across the area
midweek leading to dry and quiet conditions.

Towards late week, the upper trough will start to advance eastward.
An associated surface cold front will bring chances for
precipitation from Thursday night into the weekend. At this time,
forcing along the front looks good enough for likely PoPs on Friday.
There remains some uncertainty on timing of the system and where the
surface low will move and these will have impacts on precipitation
type. For now will go with rain to start and a transition to snow
towards the end of the system.

Behind the front, much colder temperatures are in store for a day or
so. Then, high pressure will return dry conditions and near normal
temperatures.

&&

.Aviation...(00Z TAF Issuance)
Issued at 619 PM EST Sun Mar 6 2022

IMPACTS:

-- VFR Conditions are expected to deteriorate to MVFR and then to
IFR conditions by Monday morning

-- Rain showers...some with heavy rain along with some scattered
thunderstorms are expected overnight.

DISCUSSION:

A warm front was settled across Central Indiana early this evening
and GOES16 shows high CI invading Central Indiana from the west.
Surface low pressure was found over MO and is expected to track NE
toward and across southern Central Indiana during this TAf Period.
As the low arrives and crosses tonight...showers along withe some
heavier rain showers are expected to push across the TAF sites with
greatest impacts along and south of I-70.

Brief Heavy rain associated with these showers and storms overnight
may reduce visibility to less than 2 miles at times.

As the low departs on Monday morning IFR Cigs slowly improving to
MVFR are expected to linger in its wake for much of Monday.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Monday morning for INZ042-045>049-051>057-
060>065-067>072.

&&

Update...Puma
Short Term...BRB
Long Term...KH
Aviation...Puma
Hazardous weather outlook, Mar 6, 4:17 PM EST, 5 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
417 PM EST Sun Mar 6 2022

INZ021-028>031-035>049-051>057-060>065-067>072-072130-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Union City,
Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma,
Rosedale, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer,
Gosport, Martinsville, Mooresville, Greenwood, Franklin,
Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg,
Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville,
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals,
Bedford, Mitchell, Seymour, and North Vernon
417 PM EST Sun Mar 6 2022

This hazardous weather outlook is for central Indiana.

.DAY ONE...Tonight.

Scattered thunderstorms will develop tonight. Severe thunderstorms
are possible, mainly after midnight and south of Interstate 70.
Damaging winds will be the primary severe threat, but isolated
tornadoes are also possible.

Also...Locally heavy rain will be possible across much of the area
tonight. Widespread 1 to 2 inches of rain is expected, with locally
higher amounts possible. This amount of rain could result in flooding
of some creeks, streams, and rivers, and possibly isolated flash
flooding where rainfall rates are highest.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Isolated thunderstorms are possible Monday morning near and south of
Interstate 70. Severe storms are not expected, but gusty winds and
locally heavy rain are possible.

There are chances for snow on Friday Night. It is too soon to
determine if there will be any accumulations.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested tonight.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

In the hours before

Local storm report, Mar 6, 5:40 PM EST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
540 PM EST SUN MAR 6 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 AM     TSTM WND DMG     TURKEY RUN STATE PARK   39.89N 87.22W
03/06/2022                   PARKE              IN   911 CALL CENTER

            TREES AND POWER LINES DOWN ACROSS NORTHERN
            PART OF THE COUNTY. TIMES ESTIMATED FROM
            RADAR.

0215 AM     TSTM WND DMG     2 NW CRAWFORDSVILLE     40.07N 86.92W
03/06/2022                   MONTGOMERY         IN   911 CALL CENTER

            TREES AND POWER LINES DOWN ACROSS MONTGOMERY
            CO. TIME ESTIMATED FROM RADAR.

0315 AM     TSTM WND DMG     LAPEL                   40.08N 85.85W
03/06/2022                   MADISON            IN   EMERGENCY MNGR

            PORCH PILLARS BLOWN OFF OF HOUSE, PIECE OF
            BARN SIDING BLOWN OFF, LARGE TREE BRANCHES
            SNAPPED. TIME ESTIMATED FROM RADAR.

0304 AM     TSTM WND DMG     4 N FISHERS             40.01N 86.02W
03/06/2022                   HAMILTON           IN   TRAINED SPOTTER

            SOME SIDING RIPPED OFF OF HOUSES. REPORT VIA
            TWITTER, TIME ESTIMATED FROM RADAR.

0320 AM     TSTM WND DMG     5 N MCCORDSVILLE        39.98N 85.93W
03/06/2022                   HAMILTON           IN   TRAINED SPOTTER

            MANY SHINGLES OFF OF ROOFS AND BITS OF
            SIDING RIPPED FROM HOUSES. MINOR TREE DAMAGE
            WITH ABOUT 0.5 INCH BRANCHES SNAPPED OFF.
            TIME ESTIMATED FROM RADAR.

0145 AM     TSTM WND DMG     ATTICA                  40.29N 87.25W
03/06/2022                   FOUNTAIN           IN   PUBLIC

            REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN;
            SHINGLES BLOWN OFF.

0337 AM     TSTM WND GST     4 E ROYERTON            40.26N 85.30W
03/06/2022  E60 MPH          DELAWARE           IN   911 CALL CENTER

            POLES DOWN AT INTERSECTION OF COUNTY ROADS
            650 EAST AND 500 NORTH.

0235 AM     TSTM WND DMG     FRANKFORT               40.29N 86.51W
03/06/2022                   CLINTON            IN   911 CALL CENTER

            A TREE FELL ON TWO CARS, DAMAGING THEM. TIME
            ESTIMATED FROM RADAR.

0235 AM     TSTM WND GST     3 WSW FRANKFORT         40.27N 86.56W
03/06/2022  M58 MPH          CLINTON            IN   AWOS

            AT KFKR FRANKFORT MUNICIPAL AIRPORT.

0205 AM     TSTM WND DMG     3 ESE YEOMAN            40.65N 86.67W
03/06/2022                   CARROLL            IN   911 CALL CENTER

            FEW TREES DOWN IN THE AREA. TIME ESTIMATED
            FROM RADAR.

0215 AM     TSTM WND GST     3 ENE CAMDEN            40.62N 86.48W
03/06/2022  M62 MPH          CARROLL            IN   TRAINED SPOTTER

            AT COUNTY ROADS 500 NORTH AND 225 EAST. ALSO
            HAIL ABOUT 0.5 INCHES IN DIAMETER LASTED
            ABOUT 5 MINUTES.

0240 AM     TSTM WND DMG     1 SE LEBANON            40.04N 86.47W
03/06/2022                   BOONE              IN   LAW ENFORCEMENT

            TREES DOWN IN 600 BLOCK OF SOUTH EAST ST.
            AND 600 BLOCK OF SOUTH EVANS ST. IN LEBANON.

0245 AM     TSTM WND DMG     3 E ELIZAVILLE          40.13N 86.33W
03/06/2022                   BOONE              IN   EMERGENCY MNGR

            LATE REPORT. POWERLINES DOWN. TIME ESTIMATED
            BY RADAR.

0300 AM     TSTM WND DMG     ZIONSVILLE              39.95N 86.27W
03/06/2022                   BOONE              IN   911 CALL CENTER

            TREES DOWN IN ZIONSVILLE AREA. TIME
            ESTIMATED FROM RADAR.

&&

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 9:27 PM ESTRiver Flood WarningINDSullivan, Vigo9 days
Mar 7, 1:15 AM ESTSpecial Weather StatementINDHancock, Johnson, Marion, Shelby30 min
Mar 7, 1:28 AM ESTAreal Flood AdvisoryINDHancock, Hendricks, Johnson, Marion, Morgan, Owen and 2 more5 hr
Mar 7, 1:42 AM ESTSpecial Weather StatementINDBrown, Johnson, Monroe33 min
Mar 7, 1:49 AM ESTSpecial Weather StatementINDRush, Shelby26 min
Mar 7, 2:04 AM ESTSpecial Weather StatementINDDaviess, Martin26 min
Mar 7, 2:07 AM ESTSpecial Weather StatementINDJohnson, Shelby23 min
Mar 7, 2:29 AM ESTSevere Thunderstorm WarningINDBartholomew, Decatur, Rush, Shelby31 min
Mar 7, 2:36 AM ESTAreal Flood AdvisoryINDBartholomew, Brown, Greene, Jackson, Johnson, Lawrence and 4 more3 hr
Mar 7, 2:54 AM ESTSpecial Weather StatementINDBrown, Lawrence, Martin, Monroe36 min
Mar 7, 3:17 AM ESTAreal Flood WarningINDBoone, Hamilton, Hancock, Hendricks, Johnson, Madison and 5 more38 hr
Mar 7, 3:23 AM ESTSpecial Weather StatementINDJackson37 min
Mar 7, 3:45 AM ESTSpecial Weather StatementINDJennings30 min
Mar 7, 4:55 AM ESTRiver Flood WarningINDDelaware, Randolph36 hr
Mar 7, 5:09 AM ESTAreal Flood WarningINDBartholomew, Brown, Greene, Jackson, Johnson, Lawrence and 4 more36 hr
Mar 7, 5:13 AM ESTAreal Flood WarningINDDecatur, Delaware, Hancock, Henry, Madison, Randolph and 2 more36 hr
Mar 7, 5:27 AM ESTRiver Flood WarningINDBoone, Marion10 hr
Mar 7, 9:49 AM ESTRiver Flood WarningINDBartholomew10 hr
Mar 7, 11:04 AM ESTRiver Flood WarningINDClay, Greene47 hr
Mar 7, 11:04 AM ESTRiver Flood WarningINDDelaware, Madison46 hr
Mar 7, 11:04 AM ESTRiver Flood WarningINDMonroe, Morgan, Owen4 days
Mar 7, 11:04 AM ESTRiver Flood WarningINDHamilton, Madison53 hr
Mar 7, 11:04 AM ESTRiver Flood WarningINDMonroe, Morgan, Owen4 days
Mar 7, 11:04 AM ESTRiver Flood WarningINDDaviess, Greene, Knox7 days
Mar 7, 11:04 AM ESTRiver Flood WarningINDGreene, Monroe, Owen21 days
Mar 7, 11:04 AM ESTRiver Flood WarningINDHamilton, Marion58 hr
Mar 7, 11:04 AM ESTRiver Flood WarningINDMarion, Morgan72 hr
Mar 7, 11:04 AM ESTRiver Flood WarningINDDaviess, Gibson, Knox, Pike9 days
Mar 7, 11:04 AM ESTRiver Flood WarningINDMarion, Morgan72 hr
Mar 7, 11:13 AM ESTRiver Flood WarningINDBartholomew, Johnson, Shelby4 days
Mar 7, 11:13 AM ESTRiver Flood WarningINDShelby47 hr
Mar 7, 11:35 AM ESTRiver Flood WarningINDFountain, Parke, Tippecanoe, Vermillion, Warren6 days
Mar 7, 11:35 AM ESTRiver Flood WarningINDTippecanoe31 hr
Mar 7, 11:35 AM ESTRiver Flood WarningINDFountain, Parke, Vermillion, Warren6 days
Mar 7, 11:35 AM ESTRiver Flood WarningINDParke, Vermillion, Vigo5 days
Mar 7, 4:04 PM ESTRiver Flood WarningINDBartholomew39 hr
Mar 7, 4:04 PM ESTRiver Flood WarningINDBartholomew, Jackson55 hr

Nearby

River Flood Warnings in Indiana, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.